MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA3U0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Decreased (4468); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an implantation of intraocular lens (iol), the iol was opened and implanted in the anterior chamber, however iol was not stable due to high vitreous pressure.The surgeon decided to explant the lens and left aphakia for this patient.The event happened on (b)(6) 2022 during a cataract surgery (with iol implant).The surgery was completed on (b)(6) 2022.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.No damage is observed, to the lens.The root cause for the reported events could not be determined.A malfunction has not been indicated or information provided that the lens was the cause of the event.The manufacturer internal reference number is: (b)(4).

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14655126
Report Number1119421-2022-01241
Device Sequence Number17530525
Product Code HQL
UDI-Device Identifier00380650701183
UDI-Public00380650701183
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberMTA3U0
Device Catalogue NumberMTA3U0.150
Device Lot Number12556855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale